Alert archive / Michigan / Tornado Warnings in 2025

Tornado Warning 17, NWS Grand Rapids, MI

June 18, 2025Ingham County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jun 18, 2025, 7:01 PM EDT for Ingham County, Michigan. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 7:01 PM EDT (23:01 UTC)
Expired
Jun 18, 2025, 7:11 PM EDT
In force
10 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Ingham County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:09 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

107 
WFUS53 KGRR 182301
TORGRR
MIC065-182330-
/O.NEW.KGRR.TO.W.0017.250618T2301Z-250618T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Rapids MI
701 PM EDT Wed Jun 18 2025

The National Weather Service in Grand Rapids has issued a

* Tornado Warning for...
  East central Ingham County in south central Michigan...

* Until 730 PM EDT.

* At 701 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles north of Stockbridge, or 10 miles southwest of
  Fowlerville, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Ingham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4250 8414 4250 8424 4257 8426 4262 8415
TIME...MOT...LOC 2301Z 234DEG 32KT 4255 8421 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

CAS
1 follow-up statement
816 
WWUS53 KGRR 182311
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
711 PM EDT Wed Jun 18 2025

MIC065-182321-
/O.CAN.KGRR.TO.W.0017.000000T0000Z-250618T2330Z/
Ingham MI-
711 PM EDT Wed Jun 18 2025

...THE TORNADO WARNING FOR EAST CENTRAL INGHAM COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds and
lightning are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Michigan.

LAT...LON 4250 8414 4250 8424 4257 8426 4262 8415
TIME...MOT...LOC 2310Z 234DEG 32KT 4260 8411 

$$

CAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:13 PM EDT, 3 hours 48 minutes earlier. Its key messages:

  • Severe storms this afternoon/evening
  • Precipitation chances continue Thursday night into Friday
  • Hot weather begins Saturday
Area forecast discussion, Jun 18, 3:13 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
313 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Severe storms this afternoon/evening

- Precipitation chances continue Thursday night into Friday

- Hot weather begins Saturday

&&

.DISCUSSION...
Issued at 313 PM EDT Wed Jun 18 2025

- Severe storms this afternoon/evening

Mesoscale Convective Vortex (MCV) currently crossing central IL
is the feature to watch. There is a growing rain shield developing
northeast of this low and that is likely more elevated in nature.
The MCV is expected to progress into Indiana and we will see a
peripheral threat for severe weather across our southern forecast
area particularly along the I-94 corridor where all threats are in
play, mainly between 4 and 10 PM.

There is a short fused hydro threat as well. Impressive rain totals
already have been observed across SE Lower MI and there is a
Mesoscale Precipitation Discussion (#0478) issued by WPC that
discusses the flood threat for southwest Lower MI as well. Please
refer to this product for further details.

- Precipitation chances continue Thursday night into Friday

As noted previously, we can expect wrap around precipitation
continuing overnight and at least into the first part of Thursday.
Areas south of I-96 could be dry by Thursday afternoon. However,
father north more towards US-10, there will be a persistent surface
trough juxtaposed with persistent conditional instability and
episodic weak upper PV advection in northwest flow. This justifies
continued PoPs, primarily north of I-96.

- Hot weather begins Saturday

Upper ridging becomes especially pronounced by Saturday with
attendant mid-level warming/capping. Sunday and Monday will likely
feature surface dewpoints in the lower 70s combined with highs in
the lower/mid 90s under clear skies. This will yield apparent
temperatures in excess of 100 both days. As noted previously, there
is a signal for a cold front to ease the situation in the late
Tuesday/Wednesday timeframe, but the forcing for this is
questionable. Therefore, it's quite plausible that oppressive
conditions will persist into Wednesday and beyond.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 130 PM EDT Wed Jun 18 2025

No substantial changes to previous thinking. We are awaiting the
arrival of storms currently over northern Illinois moving northeast.
Convective wind gusts with the activity could be quite strong for
terminals along the I-94 corridor (AZO-BTL-JXN), with a lesser
threat farther north. Winds in general will be rather variable in
direction across the area with a gradual veering trend as a compact
surface low moves northeast into southwest Lower MI and exits early
tonight.

MVFR/IFR with even brief LIFR restrictions will be commonplace even
after thunderstorms pass early tonight. This will be due to a
combination of low ceilings and some fog development thanks to light
winds and substantial humidity resulting from prior rainfall.
Although not specifically mentioned in the terminals for the same of
brevity, there is a good chance for fuel alternate MVFR cigs to
persist well after 12Z Thursday with continued attendant showers.

&&

.MARINE...
Issued at 313 PM EDT Wed Jun 18 2025

No headline concerns at this time. A surface low will pass east of
the waters, allowing for a brief period of northwest winds tonight.
However both the speed and duration will be limited and this will
curtail wave growth. The next appreciable chance for marine
headlines at this stage looks like Friday night where we will see
a response to the effects of persistent southerly flow.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...TJT
AVIATION...TJT
MARINE...TJT
Hazardous weather outlook, Jun 18, 5:40 AM EDT, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
540 AM EDT Wed Jun 18 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
540 AM EDT Wed Jun 18 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will be possible off and on through this evening.
Storms are not expected to be severe this morning. The potential
for storms to become severe will increase this afternoon, with the
highest potential between 2 pm and 8 pm. Areas south of Interstate
96 will have the best chance of severe weather. The main threat
will be strong winds, with a smaller chance of large hail, and
an isolated tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a small chance of a storm late Thursday afternoon. Severe
weather is not expected.

Hot and humid conditions will develop this weekend and continue
into early next week. This could case heat related issues for
vulnerable populations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible late this afternoon and
evening, especially south of I-96.

LMZ844>849-190945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
540 AM EDT Wed Jun 18 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Thunderstorms will be possible off and on through this evening.
Storms are not expected to be severe this morning. The potential
for storms to become severe will increase this afternoon, with the
highest potential between 2 pm and 5 pm. Areas south of
Muskegon will have the best chance of severe weather. The main threat
will be strong winds, with a smaller chance of large hail, and
an isolated waterspout.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a small chance of a storm late Thursday afternoon. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible late this afternoon and
evening, especially south of I-96.

In the hours before

Special weather statement, Jun 18, 4:31 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
431 PM EDT Wed Jun 18 2025

MIZ071-072-182130-
Kalamazoo MI-Van Buren MI-
431 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Van Buren and western
Kalamazoo Counties through 530 PM EDT...

At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bridgman to near Niles. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kalamazoo...           Portage...             South Haven...
Paw Paw...             Vicksburg...           Hartford...
Mattawan...            Lawton...              Bangor...
Decatur...             Schoolcraft...         Westwood...
Van Buren SP...        Lake Michigan Beach... Alamo...
Pine Grove...          Covert...              Keeler...
Lawrence...            Gobles...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.

&&

LAT...LON 4207 8622 4224 8622 4224 8637 4235 8630
      4241 8628 4242 8576 4218 8544 4207 8539
TIME...MOT...LOC 2030Z 220DEG 38KT 4196 8653 4178 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CAS
Special weather statement, Jun 18, 5:05 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
505 PM EDT Wed Jun 18 2025

MIZ065-066-182200-
Eaton MI-Barry MI-
505 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Barry and Eaton
Counties through 600 PM EDT...

At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Hastings to near Bellevue
to near Eaton Rapids. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lansing...             Charlotte...           Hastings...
Eaton Rapids...        Grand Ledge...         Potterville...
Nashville...           Bellevue...            Freeport...
Edgemont Park...       Assyria...             Kalamo...
Dimondale...           Vermontville...        Sunfield...
Mulliken...            Waverly...             Woodland...
Gresham...             Dowling...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.

&&

LAT...LON 4248 8469 4244 8508 4254 8544 4277 8538
      4277 8460 4257 8460
TIME...MOT...LOC 2104Z 209DEG 16KT 4256 8537 4249 8507 4253 8474

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CAS
Special weather statement, Jun 18, 5:23 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
523 PM EDT Wed Jun 18 2025

MIZ064-065-071-072-182215-
Kalamazoo MI-Barry MI-Allegan MI-Van Buren MI-
523 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of northern Van Buren,
Allegan, western Barry, and northwestern Kalamazoo Counties through
615 PM EDT...

At 522 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bangor to near Mattawan. Movement was
north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kalamazoo...           Portage...             Holland...
Allegan...             Wayland...             Otsego...
Plainwell...           Middleville...         Mattawan...
Bangor...              Parchment...           Fennville...
Saugatuck...           Martin...              Westwood...
Dorr...                Alamo...               Orangeville...
Irving...              Pine Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.

&&

LAT...LON 4276 8619 4276 8538 4254 8544 4216 8562
      4234 8625
TIME...MOT...LOC 2122Z 197DEG 31KT 4236 8615 4222 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAS
Special weather statement, Jun 18, 5:49 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
549 PM EDT Wed Jun 18 2025

MIZ058-065-066-182245-
Ionia MI-Eaton MI-Barry MI-
549 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of northeastern Barry,
Ionia and northwestern Eaton Counties through 645 PM EDT
...

At 548 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeport to 8 miles southeast of Lake
Odessa. Movement was north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ionia...               Portland...            Belding...
Lake Odessa...         Saranac...             Freeport...
Orleans...             Sebewa...              Lyons...
Muir...                Sunfield...            Mulliken...
Pewamo...              Woodland...            Hubbardston...
Clarksville...         Palo...                Woodbury...
Smyrna...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.

&&

LAT...LON 4269 8483 4272 8531 4312 8531 4312 8484
TIME...MOT...LOC 2148Z 192DEG 17KT 4277 8526 4272 8498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JC
Local storm report, Jun 18, 6:11 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
611 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Tstm Wnd Gst     1 SSW Springfield       42.31N 85.25W
06/18/2025  M47 MPH          Calhoun            MI   ASOS

            Peak gust at BTL ASOS.

&&

EO
Special weather statement, Jun 18, 6:13 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
613 PM EDT Wed Jun 18 2025

MIZ066-067-074-182245-
Ingham MI-Eaton MI-Jackson MI-
613 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Jackson, southern
Ingham and Eaton Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellevue to 7 miles southeast of Albion.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lansing...             Jackson...             Charlotte...
Mason...               Eaton Rapids...        Grand Ledge...
Potterville...         Leslie...              Bellevue...
Stockbridge...         Grass Lake...          Vandercook Lake...
Leoni...               Spring Arbor...        Sandstone...
Aurelius...            Onondaga...            Bunker Hill...
Pulaski...             Olivet...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Michigan.

&&

LAT...LON 4242 8472 4242 8507 4250 8507 4277 8469
      4248 8414 4227 8413 4207 8445 4207 8471
TIME...MOT...LOC 2213Z 231DEG 43KT 4245 8501 4218 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:26 AM EDTSpecial Weather StatementGRRAllegan64 min
Jun 18, 4:56 AM EDTSpecial Weather StatementGRRNewaygo64 min
Jun 18, 6:16 AM EDTSpecial Weather StatementGRRIsabella89 min
Jun 18, 7:52 AM EDTSpecial Weather StatementGRRIonia53 min
Jun 18, 4:17 PM EDTSpecial Marine WarningGRR58 min
Jun 18, 4:31 PM EDTSpecial Weather StatementGRRKalamazoo, Van Buren59 min
Jun 18, 5:01 PM EDTSevere Thunderstorm WarningGRRIngham23 min
Jun 18, 5:05 PM EDTSpecial Weather StatementGRRBarry, Eaton55 min
Jun 18, 5:23 PM EDTSpecial Weather StatementGRRKalamazoo52 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningGRRCalhoun53 min
Jun 18, 5:49 PM EDTSpecial Weather StatementGRRIonia56 min
Jun 18, 6:13 PM EDTSpecial Weather StatementGRREaton, Jackson32 min
Jun 18, 6:21 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson54 min

Nearby

Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.